Alert archive / Nebraska / River Flood Advisories in 2019
River Flood Advisory 13, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Aug 24, 2019, 9:10 AM MDT for Garden County, Keith County, Nebraska. It was in force for 72 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 9:10 AM MDT (15:10 UTC)
- Expired
- Aug 27, 2019, 8:52 AM MDT
- In force
- 72 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
038 WGUS83 KLBF 241510 FLSLBF Flood Advisory National Weather Service North Platte NE 1010 AM CDT Sat Aug 24 2019 ...The National Weather Service in North Platte has issued a Flood Advisory for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Releases from upstream reservoirs will cause the river level at Lewellen to remain slightly above flood stage the next several days. Minor flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-260309- /O.NEW.KLBF.FL.Y.0013.190824T1510Z-190827T1800Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 910 AM MDT Sat Aug 24 2019 The National Weather Service in North Platte has issued a * Flood Advisory for The North Platte River at Lewellen. * until Tuesday afternoon. * At 8:45 AM Saturday the stage was 7.7 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.8 feet by tomorrow early afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg/Thorne
4 follow-up statements
097 WGUS83 KLBF 250114 FLSLBF Flood Advisory National Weather Service North Platte NE 814 PM CDT Sat Aug 24 2019 ...The Flood Advisory continues for the North Platte River... North Platte River at Lewellen affecting Garden and Keith Counties .Releases from upstream reservoirs along with recent rainfall will cause the river level at Lewellen to remain elevated above flood stage through early next week. Minor flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-261314- /O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 714 PM MDT Sat Aug 24 2019 The Flood Advisory continues for The North Platte River at Lewellen. * until Tuesday afternoon. * At 6:45 PM Saturday the stage was 7.7 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.8 feet by tomorrow morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Gomez
402
WGUS83 KLBF 251252
FLSLBF
Flood Advisory
National Weather Service North Platte NE
752 AM CDT Sun Aug 25 2019
...The Flood Advisory continues for the North Platte River
at Lewellen affecting Garden and Keith Counties...
.Releases from upstream reservoirs along with recent rainfall will
cause the river level at Lewellen to remain elevated above flood
stage through early next week. Minor flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC069-101-270051-
/O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
652 AM MDT Sun Aug 25 2019
The Flood Advisory continues for
The North Platte River at Lewellen.
* until Tuesday afternoon.
* At 5:45 AM Sunday the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 7.5 feet for the foreseeable
future.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water
table levels may cause seepage and flooding of basements and crawl
spaces near and along the river.
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$183 WGUS83 KLBF 261338 FLSLBF Flood Advisory National Weather Service North Platte NE 838 AM CDT Mon Aug 26 2019 ...The Flood Advisory continues for the North Platte River at Lewellen affecting Garden and Keith Counties... .Releases from upstream reservoirs along with recent rainfall will cause the river level at Lewellen to remain elevated above flood stage through early this week. Minor flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-271800- /O.CON.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 738 AM MDT Mon Aug 26 2019 The Flood Advisory continues for The North Platte River at Lewellen. * until Tuesday afternoon. * At 6:45 AM Monday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Forecast...The river will remain near 7.5 feet for the foreseeable future. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
774 WGUS83 KLBF 271452 FLSLBF Flood Advisory National Weather Service North Platte NE 952 AM CDT Tue Aug 27 2019 ...The Flood Advisory is cancelled for the North Platte River at Lewellen affecting Garden and Keith Counties... .The river stage at Lewellen has fallen to flood stage and is forecast to fall below flood stage this week. No flooding is expected at this time. Therefore, the Flood Advisory has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-271522- /O.CAN.KLBF.FL.Y.0013.000000T0000Z-190827T1800Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 852 AM MDT Tue Aug 27 2019 The Flood Advisory is cancelled for The North Platte River at Lewellen. * until this afternoon. * At 7:45 AM Tuesday the stage was 7.5 feet. * Flood stage is 7.5 feet. * Forecast...The river will fall to 7.4 feet by Friday. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels may cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 24, 5:39 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 24, 5:39 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 639 AM CDT Sat Aug 24 2019 .UPDATE... Issued at 639 AM CDT Sat Aug 24 2019 The best forcing for heavy rainfall has shifted east into central Nebraska. The Flash Flood watch has been cancelled across western Nebraska but continues in effect until 1 pm CDT across Custer and Blaine counties. && .SHORT TERM...(Today through Sunday) Issued at 348 AM CDT Sat Aug 24 2019 Rainfall rates have been less than an inch per hour since midnight across western Nebraska and the risk of flooding west of highway 83 has become low. The flood watch in this area will be cancelled with the next forecast issuance around 330 CDT. The RAP and HRRR models suggest a continued heavy rainfall threat across ncntl Nebraska, east of highway 83 as upper level dynamics across WY and KS consolidate over cntl Nebraska today. Moisture in this area will remain high with precipitable water 1.40-1.60 inches. We should see an uptick in convection this afternoon as cold air moves in aloft and modest daytime heating occurs. The HRRR model even suggests cell regeneration west of highway 83 this afternoon which could lead to locally heavy rainfall in some areas. Given that the models have underperformed with rainfall thus far, the flood watch will not be extended into the afternoon with this forecast. The upper level dynamics for this rain event should be drifting into ern Nebraska this evening. Moisture continues available across ncntl Nebraska and rain chances continue across this area tonight. The system should far enough east Sunday morning for most dry conditions, at least Sunday morning. The temperature forecast today, tonight and Sunday uses the bias corrected guidance blend which is on the warm side of the model forecast envelop. This produces highs in the lower 80s Sunday and with south winds and dew points in the 60s the atmosphere will become unstable. Winds aloft at h500mb are strong at 35 kts in the NAM model. This means conditions could become favorable for strong or severe storms across wrn Nebraska. SPC suggested storms developing ahead of a cold front dropping through SD Sunday afternoon and evening. The model consensus indicates dry conditions until Sunday night across wrn and ncntl Nebraska. .LONG TERM...(Sunday night through Friday) Issued at 348 AM CDT Sat Aug 24 2019 A strong cold front will sweep through wrn and ncntl Nebraska Sunday night. The front will push any remaining moisture south. Chance POPs are in place Sunday night, mainly across ncntl Nebraska for the convection dropping southeast through SD. Rain chances Monday and beyond are mostly isolated as a deep upper level low is expected to form across Hudson Bay. The upper low will draw two strong high pressure systems into the central Plains. Forecast highs during this time are generally in the 70s with lows in the upper 40s and 50s. A modest warm up is possible Thursday ahead of the second cold front. highs in the lower 80s are in place Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 625 AM CDT Sat Aug 24 2019 Aviation concerns in the forecast period include ongoing rain, potential for thunderstorm development this afternoon, and return of stratus late tonight. Rain shield has largely shifted east of LBF to ANW line and should clear LBF by 24/1230z but linger for BBW and ONL through at least 24/20z. Scattered thunderstorms are expected to redevelop in the 24/19-21z timeframe with medium confidence in directly impacting LBF with low CIGs and VSBY to MVFR criteria at best. Activity will clear to the south and east by early evening with stratus and potentially fog returning overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for NEZ026-038. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Jurgensen
Hazardous weather outlook, Aug 24, 3:32 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 432 AM CDT Sat Aug 24 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-250945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 432 AM CDT Sat Aug 24 2019 /332 AM MDT Sat Aug 24 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered to widespread rain is expected to continue into the afternoon across portions of southwest through central Nebraska. Locally heavy rainfall is possible. A Flash Flood Watch remains in effect for areas generally along and east of Highway 83 and south of Highway 2. See the latest flood watch statement for details concerning this threat. Scattered thunderstorms are possible this afternoon and evening across portions of southwest Nebraska. A few strong to severe storms are possible with large hail and damaging wind gusts the main concerns. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated thunderstorms are possible Sunday evening generally along and north of an Alliance to Burwell line. A few storms may be strong with gusty winds the main concern. Additional thunderstorms are possible Tuesday through Saturday. The threat for severe weather during this time is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 24, 6:28 AM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 AM CDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN 4 ENE NORTH PLATTE 41.16N 100.70W
08/24/2019 M1.10 INCH LINCOLN NE ASOS
SINCE MIDNIGHT
&&
CCOLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:45 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Aug 23, 9:50 PM MDT | Areal Flood Advisory | LBF | Garden, Sheridan | 3 hr |
| Aug 24, 4:15 PM MDT | Special Weather Statement | LBF | Hayes | 45 min |
| Aug 24, 5:47 PM MDT | Special Weather Statement | LBF | Chase | 28 min |
Nearby
River Flood Advisories in Nebraska, 2019Every river flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.